Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 293, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2011, 3:13 AM CDT for McNairy County, Tennessee; 4 counties in Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 3:13 AM CDT (08:13 UTC)
- Expired
- Apr 27, 2011, 4:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:30 AM CDT | TORNADO | Ripley, MS | TREES AND POWER LINES DOWN IN COTTON PLANT SOUTH OF RIPLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:58 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 26, 9:33 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS54 KMEG 270813 SVRMEG MSC003-117-139-145-TNC109-270900- /O.NEW.KMEG.SV.W.0293.110427T0813Z-110427T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... SOUTH CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 400 AM CDT * AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIPLEY... AND MOVING EAST AT 65 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...CORINTH AND RIPLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3506 8857 3470 8833 3456 8897 3475 8907 TIME...MOT...LOC 0813Z 251DEG 57KT 3467 8890 $$
2 follow-up statements
224
WWUS54 KMEG 270832
SVSMEG
-SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CDT WED APR 27 2011
MSC139-145-270843-
/O.CAN.KMEG.SV.W.0293.000000T0000Z-110427T0900Z/
TIPPAH MS-UNION MS-
332 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL UNION AND TIPPAH
COUNTIES IS CANCELLED...
AT 333 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3484 8872 3490 8878 3506 8857 3470 8833
3463 8867
TIME...MOT...LOC 0833Z 251DEG 57KT 3477 8853
$$
MSC003-117-TNC109-270900-
/O.CON.KMEG.SV.W.0293.000000T0000Z-110427T0900Z/
ALCORN MS-PRENTISS MS-MCNAIRY TN-
332 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTH CENTRAL MCNAIRY...NORTHERN PRENTISS AND ALCORN COUNTIES...
AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HINKLE...OR 6 MILES NORTH OF BOONEVILLE...MOVING EAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
CORINTH...KOSSUTH...RIENZI...WENASOGA...GIFT...JOBES...ALLENTOWN...
BIGGERSVILLE...HIGHTOWN...GASTON AND BLACKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3484 8872 3490 8878 3506 8857 3470 8833
3463 8867
TIME...MOT...LOC 0833Z 251DEG 57KT 3477 8853
$$568
WWUS54 KMEG 270851 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 AM CDT WED APR 27 2011
MSC003-117-TNC109-270901-
/O.EXP.KMEG.SV.W.0293.000000T0000Z-110427T0900Z/
ALCORN MS-PRENTISS MS-MCNAIRY TN-
351 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCNAIRY...
NORTHERN PRENTISS AND ALCORN COUNTIES WILL EXPIRE AT 400 AM CDT...
AT 351 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3484 8872 3490 8878 3506 8857 3470 8833
3463 8867
TIME...MOT...LOC 0851Z 251DEG 57KT 3486 8820
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:28 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 27, 12:28 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 AM CDT WED APR 27 2011
.DISCUSSION...
UPDATED FOR 06Z AVIATION DISCUSSION
&&
PREV DISCUSSION... /ISSUED 352 PM CDT TUE APR 26 2011/
DISCUSSION...
.SIGNIFICANT AND LIKELY PROTRACTED SEVERE WEATHER OUTBREAK ABOUT
TO UNFOLD ACROSS THE MIDSOUTH....
AT DISCUSSION TIME... THUNDERSTORMS HAD DEVELOPED ALONG ALONG A
WARM FRONT EXTENDING NORTHEAST FROM THE ARKLATEX... ACROSS SOUTHERN
AR... INTO NORTHWEST TN. RELATIVELY CLEAR SKIES OVER THE ARKLAMISS
AND NORTHERN MS LED TO MUCAPES IN EXCESS OF 4000 J/KG. SHEAR WAS
MARGINAL... WITH 3KM HELICITY VALUES OF 150 M2/S/2. THIS SHEAR
SHOULD INCREASE MARKEDLY THROUGH SUNSET... WITH THE DEEPENING OF A
SURFACE LOW ALONG THE FRONT OVER SOUTHERN AR. THIS DEEPENING SURFACE
LOW WILL FORM IN RESPONSE TO COUPLED UPPER LEVEL JET WHICH WILL
SIGNIFICANTLY INCREASE UPPER LEVEL DIVERGENCE OVER CENTRAL AND
EASTERN AR. DESPITE THE INITIALLY MARGINAL SHEAR... LARGE CAPES
WILL BE SUFFICIENT FOR STORM ROTATION AND A TORNADO THREAT LATE
THIS AFTERNOON.
THE CHANCES FOR STRONG... LONG TRACKED TORNADOES WILL INCREASE
THROUGH THE EVENING...AS LOW LEVEL HELICITY VALUES RAMP UP IN
EXCESS OF 500 M2/S2...ACCOMPANIED BY MUCAPE IN NEAR OR IN EXCESS
OF 3000 J/KG...AND RELATIVELY LOW LCL VALUES.
SEVERE THREAT WILL CONTINUE THROUGH THE LATE EVENING AND OVERNIGHT.
18Z NAM BRINGS THE WARM FRONT ROUGHLY ALONG THE MS RIVER BY
06Z...1 AM CDT. INITIAL SURFACE WAVE AND ASSOCIATED INCREASED
TORNADO RISK WILL HAVE MOVED UP THE ARKANSAS DELTA TO WESTERN KY
BY 06Z...WHILE ANOTHER FRONTAL WAVE DEVELOPS OVER SOUTHEAST AR.
THIS LATTER SURFACE WAVE AND ASSOCIATED ENHANCED TORNADO THREAT IS
PROGGED TO LIFT ACROSS NORTHERN MS AND THE TN RIVER VALLEY DURING
THE OVERNIGHT.
THE 18Z NAM IS SLOWER BRINGING THE MAIN MIDLEVEL SHORTWAVE AND
SURFACE TROF THROUGH ON WEDNESDAY. A 994MB SURFACE LOW IS PROGGED
TO LIFT FROM NEAR FT SMITH AR AT 15Z...TO NORTHEAST AR BY 21Z.
THIS SLOWER SOLUTION WOULD EXTEND THE SEVERE WEATHER THREAT
FURTHER IN TIME THROUGH WEDNESDAY. A HEIGHTENED TORNADO RISK MAY
BE ASSOCIATED WITH THE NORTHWARD MOVING WARM FRONT...AS IT LIFTS
NORTH THROUGH THE I40 CORRIDOR IN THE EARLY AFTERNOON. A SQUALL
LINE WILL LIKELY TAKE SHAPE DEEPER INTO THE WARM SECTOR OVER
NORTH OR NORTHEAST MS WEDNESDAY AFTERNOON...IN RESPONSE TO AN 80KT
MIDLEVEL REAR INFLOW JET ROUNDING THE BASE OF THE UPPER TROF. THE
18Z NAM AND 12Z ECMWF CONTINUED TO GOOD AGREEMENT...LEADING TO
INCREASED FORECAST CONFIDENCE.
MAIN UPPER TROF WILL LIFT INTO SOUTHEAST MO BY 06Z THURSDAY. MAY
SEE A FEW SHOWERS OR SUB SEVERE THUNDERSTORMS WEDNESDAY EVENING
NORTH AND NORTHEAST OF MEMPHIS.
FEW CHANGES IN THE EXTENDED. BOTH GFS AND ECMWF BRING A SLOW
MOVING FRONT THROUGH THE MIDSOUTH THIS WEEKEND. HAVE MADE SOME
TIMING ADJUSTMENTS...BUT OTHERWISE NO SIGNIFICANT CHANGES.
PWB
&&
.AVIATION...
06Z TAF CYCLE
LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE FORECAST AREA DURING THE OVERNIGHT HOURS AND INTO
WEDNESDAY MORNING. EXPECT IFR/MVFR CEILINGS AND VISIBILITIES WITH
THE LARGER THUNDERSTORMS. ALL OF THIS ACTIVITY WILL END BY
WEDNESDAY AFTERNOON WITH VFR CONDITIONS EXPECTED BY WEDNESDAY
EVENING. WINDS WILL BE MAINLY SOUTH AT 10 TO 20 KNOTS AND GUSTY
OUTSIDE OF THUNDERSTORM ACTIVITY.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 50 74 53 80 / 20 0 0 0
MKL 45 71 47 77 / 30 0 0 0
JBR 46 72 48 79 / 20 0 0 0
TUP 49 74 49 81 / 30 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CDT THURSDAY FOR
DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
FAYETTE-HARDEMAN-SHELBY-TIPTON.
WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CDT THURSDAY FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
WEAKLEY.
&&Hazardous weather outlook, Apr 26, 11:42 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1142 AM CDT TUE APR 26 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1142 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE OVERNIGHT FOR EAST CENTRAL ARKANSAS... NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MIDSOUTH. THE HIGH RISK AREA INCLUDES THE MEMPHIS METRO AREA. AN ENHANCED RISK OF STRONG...LONG TRACK TORNADOES WILL DEVELOP BY EARLY EVENING. ADDITIONAL UPPER LEVEL ENERGY ARRIVE OVERNIGHT... LIKELY PROVIDING AND ADDITIONAL ENHANCED RISK OF TORNADOES TOWARD DAYBREAK. THIS IS A POTENTIALLY DANGEROUS SITUATION. IN ADDITION TO THE TORNADO THREAT... STRONG OUTFLOW WINDS SUFFICIENT TO TOPPLE LARGE TREES AND VERY LARGE HAIL WILL ALSO BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT. THE CHANCES FOR FLASH FLOODING WILL INCREASE THIS EVENING...AND CONTINUE THROUGH THE OVERNIGHT HOURS. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY...FOR AREAS EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS PRODUCING TORNADOES... DAMAGING OUTFLOW WINDS AND LARGE HAIL MAY BE ONGOING AT DAYBREAK. BY EARLY WEDNESDAY AFTERNOON ...A SQUALL LINE WILL CREATE A PRIMARY RISK OF WIDESPREAD DAMAGING WINDS OVER AREAS OF WEST TENNESSEE TO THE EAST OF MEMPHIS... AND OVER NORTHEAST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... LATE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... STORM SPOTTERS... EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS. PWB
In the hours before
Local storm report, Apr 27, 12:23 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD 2 S MILLINGTON 35.31N 89.89W
04/27/2011 SHELBY TN TRAINED SPOTTER
FLOODED ROADWAY EAST OF RALEIGH - MILLINGTON ROAD. CAR
STRANDED IN FLOOD WATERS
&&
RJOLocal storm report, Apr 27, 12:29 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD TUNICA 34.69N 90.38W
04/27/2011 TUNICA MS EMERGENCY MNGR
SCHOOL STREET...JOSEPHINE ROAD...BERNER ROAD...DULANEY
ROAD AND ROBIN COVE CLOSED DUE TO FLASH FLOODING
&&
RJOLocal storm report, Apr 27, 1:05 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TORNADO SMITHVILLE 36.08N 91.30W
04/26/2011 LAWRENCE AR LAW ENFORCEMENT
HOMES DAMAGED
&&
RJOLocal storm report, Apr 27, 1:21 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD HERNANDO 34.83N 89.99W
04/27/2011 DESOTO MS LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING COUNTY WIDE
&&
RJOLocal storm report, Apr 27, 2:40 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS EMERGENCY MNGR
TREES KNOCKED DOWN
&&
RJOLocal storm report, Apr 27, 3:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS EMERGENCY MNGR
TREES KNOCKED DOWN. EMERGENCY MANAGER REPORTS POSSIBLE
TORNADO.
&&
RJOThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Tornado Warning | MEG | Fayette, Haywood, Tipton | 54 min |
| Apr 26, 7:17 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 43 min |
| Apr 26, 7:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 37 min |
| Apr 26, 7:22 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood | 53 min |
| Apr 26, 7:27 PM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Shelby, Tipton | 3 hr |
| Apr 26, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 56 min |
| Apr 26, 7:49 PM CDT | Tornado Warning | MEG | Crockett, Haywood | 34 min |
| Apr 26, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy | 68 min |
| Apr 26, 8:10 PM CDT | Tornado Warning | MEG | Chester, Hardeman, Madison | 50 min |
| Apr 26, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 39 min |
| Apr 26, 8:42 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 48 min |
| Apr 26, 8:47 PM CDT | Tornado Warning | MEG | Chester, Hardeman, McNairy | 43 min |
| Apr 26, 8:47 PM CDT | Tornado Warning | MEG | Chester, Decatur, Henderson, McNairy, Madison | 58 min |
| Apr 26, 8:55 PM CDT | Tornado Warning | MEG | McNairy | 65 min |
| Apr 26, 8:57 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 6 hr |
| Apr 26, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 51 min |
| Apr 26, 9:17 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 43 min |
| Apr 26, 9:24 PM CDT | Tornado Warning | MEG | McNairy | 20 min |
| Apr 26, 9:45 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 6 hr |
| Apr 26, 9:52 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 38 min |
| Apr 26, 9:53 PM CDT | Tornado Warning | MEG | Hardeman, McNairy | 35 min |
| Apr 26, 10:04 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 56 min |
| Apr 26, 10:17 PM CDT | Tornado Warning | MEG | Decatur, Hardin | 28 min |
| Apr 26, 10:23 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Madison, Tipton | 4 hr |
| Apr 26, 10:26 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 16 min |
| Apr 26, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 48 min |
| Apr 26, 10:53 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 22 min |
| Apr 26, 11:08 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 52 min |
| Apr 26, 11:29 PM CDT | Flash Flood Warning | MEG | Shelby | 6 hr |
| Apr 26, 11:56 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 49 min |
| Apr 27, 12:03 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Hardeman, Henderson, McNairy, Madison | 42 min |
| Apr 27, 12:28 AM CDT | Tornado Warning | MEG | Hardeman, McNairy | 32 min |
| Apr 27, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 24 min |
| Apr 27, 2:24 AM CDT | Tornado Warning | MEG | McNairy | 31 min |
| Apr 27, 2:26 AM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 3 more | 4 hr |
| Apr 27, 3:14 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 46 min |
| Apr 27, 3:48 AM CDT | Tornado Warning | MEG | Hardin | 18 min |
| Apr 27, 6:33 AM CDT | Flash Flood Warning | MEG | Shelby | 4 hr |
| Apr 27, 7:14 AM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, McNairy, Shelby | 4 hr |
| Apr 27, 7:43 AM CDT | Flash Flood Warning | MEG | Lauderdale, Shelby, Tipton | 6 hr |
| Apr 27, 7:46 AM CDT | Flash Flood Warning | MEG | Chester, Crockett, Decatur, Fayette, Hardeman, Hardin and 7 more | 6 hr |
| Apr 27, 10:08 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 37 min |
| Apr 27, 10:25 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 35 min |
| Apr 27, 10:32 AM CDT | Flash Flood Warning | MEG | Shelby | 4 hr |
| Apr 27, 10:53 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Gibson, Haywood, Lauderdale, Madison and 1 more | 14 min |
| Apr 27, 10:55 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, McNairy, Madison, Shelby | 50 min |
| Apr 27, 11:00 AM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henry, Weakley | 6 hr |
| Apr 27, 11:10 AM CDT | Tornado Warning | MEG | Fayette, Shelby | 50 min |
| Apr 27, 11:18 AM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, McNairy, Shelby | 6 hr |
| Apr 27, 11:32 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 28 min |
| Apr 27, 11:44 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Henderson, McNairy | 31 min |
| Apr 27, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Madison | 34 min |
| Apr 27, 12:13 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Henderson, Madison | 17 min |
| Apr 27, 12:25 PM CDT | Special Weather Statement | MEG | Tipton | 35 min |
| Apr 27, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 42 min |
| Apr 27, 1:32 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 28 min |
| Apr 27, 1:42 PM CDT | Flash Flood Warning | MEG | Lauderdale, Shelby, Tipton | 63 min |
| Apr 27, 1:55 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy | 12 min |
| Apr 27, 1:56 PM CDT | Flash Flood Warning | MEG | Chester, Crockett, Decatur, Fayette, Hardeman, Hardin and 7 more | 3 hr |
| Apr 27, 2:32 PM CDT | Areal Flood Warning | MEG | Shelby | 3 days |
| Apr 27, 2:50 PM CDT | Tornado Warning | MEG | Hardin | 40 min |
| Apr 27, 2:58 PM CDT | Areal Flood Warning | MEG | Lauderdale, Shelby, Tipton | 5 days |
| Apr 27, 2:58 PM CDT | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 6 hr |
| Apr 27, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 38 min |
| Apr 27, 3:26 PM CDT | Tornado Warning | MEG | Dyer | 34 min |
| Apr 27, 3:27 PM CDT | Tornado Warning | MEG | Decatur, Hardin | 33 min |
| Apr 27, 3:29 PM CDT | River Flood Warning | MEG | Decatur, Perry | 17 days |
| Apr 27, 4:59 PM CDT | Areal Flood Warning | MEG | Carroll, Chester, Crockett, Decatur, Fayette, Gibson and 11 more | 66 hr |
| Apr 27, 5:05 PM CDT | Flash Flood Warning | MEG | McNairy | 85 min |
| Apr 27, 5:08 PM CDT | Areal Flood Warning | MEG | Fayette, Hardeman, McNairy, Shelby | 66 hr |
| Apr 27, 5:27 PM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 19 hr |
| Apr 27, 6:27 PM CDT | Areal Flood Warning | MEG | McNairy | 36 hr |
| Apr 26, 7:00 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 30 min |
| Apr 26, 7:06 PM CDT | Tornado Warning | MEG | Coahoma, Lafayette, Panola, Quitman | 54 min |
| Apr 26, 7:19 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 56 min |
| Apr 26, 7:21 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tate and 2 more | 54 min |
| Apr 26, 7:54 PM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 51 min |
| Apr 26, 8:04 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah, Union | 56 min |
| Apr 26, 8:12 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Tate | 35 min |
| Apr 26, 8:26 PM CDT | River Flood Warning | MEG | Quitman | 13 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.